Will I gain weight on Pregabalin like I did with gabapentin.
- 21 Sep 2010 by niki_s_uk
- pain, fibromyalgia, neuralgia, gabapentin, pregabalin, weight
I was taking Gabapentin for some time but put loads of weight on with that - will Pregabalin be the same or is it better?
I am hoping to shed some of the weight now I have changed but will I?
I take Pregabalin for nerve pain following disc prolapses and operations resulting in alot of nerve damage.
22 Sep 2010
Up to 16% of people taking Lyrica for controlling seizures experienced weight gain, compared to just % of a similar group of people not taking Lyrica. Up to 14% of people taking Lyrica for fibromyalgia reported gaining weight. Weight gain was most common in people taking a higher Lyrica dosage and was less common in people taking Lyrica for treating nerve pain due to diabetic neuropathy or postherpetic neuralgia.
If you notice unexplained or bothersome weight gain while you are taking Lyrica, there are some things that you can do to help. Some suggestions include:
* Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products (heart-healthy foods)
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
* Exercising regularly for at least 30 minutes a day on most days of the week.
* Limiting your intake of alcohol.
If the weight gain continues, your doc/pharmacist may also recommend other lifestyle changes or possibly switching to a different medication. Hope the info helped? Take care, be well & safe!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just started gabapentin while I am weaning off of carbamazepine as it didn't produce results for my Trigemenal Neuralgia. After taking my ...
3 answers • 27 Jul 2013
I take 1200 mg of gabapentin in divided doses of 400 mg 3 X daily. I have other health issues that make it important for me to maintain a desirable ...
7 answers • 22 Jul 2014
I tried it when it first came out and I actually got it from the Pfizer website but I found that I was gaining weight and so I stopped it . Now years ...
4 answers • 17 Sep 2014
I've read a lot of the questions and answers about the weight gain caused from Gabapentin and some said it was a water or bloating reason, and I ...
2 answers • 25 Jan 2015
my doctor gave me gabapentin for nerve pain in my feet but I really don't want to gain weight and like I said I really still have a hard time ...
3 answers • 14 Apr 2015